Alert archive / Washington / Wind Advisories in 2008
Wind Advisory 8, NWS Seattle, WA
NWS Seattle, WA issued this wind advisory at Mar 10, 2008, 9:33 PM PDT for San Juan County, Washington. It took effect at Mar 11, 2008, 3:00 AM PDT. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2008, 9:33 PM PDT (04:33 UTC)
- In effect from
- Mar 11, 2008, 3:00 AM PDT
- Expired
- Mar 11, 2008, 12:00 PM PDT
- In force
- 9 hr
- Issued by
- NWS Seattle, WA
County San Juan County, WA
The radar
The Seattle radar (KATX), 54 km from the middle of the area, began a volume at 04:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Quillayute State, WA (KUIL), launched 00:00Z, 4.6 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 550 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 259 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS76 KSEW 110433 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 933 PM PDT MON MAR 10 2008 WAZ001-503-506>511-514-515-111230- /O.NEW.KSEW.WI.Y.0008.080311T1000Z-080311T1900Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 933 PM PDT MON MAR 10 2008 ...WIND ADVISORY IN EFFECT FROM 3 AM TO 12 PM PDT TUESDAY... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 12 PM PDT TUESDAY. A VIGOROUS SURFACE TROUGH WILL PRODUCE WINDY CONDITIONS IN THE WESTERN WASHINGTON INTERIOR LOWLANDS LATE TONIGHT AND TUESDAY MORNING. SUSTAINED WINDS WILL LOCALLY REACH 30 MPH WITH SOME GUSTS AS HIGH AS 45 MPH. WINDY CONDITIONS DEVELOPED OVER PARTS OF WESTERN WASHINGTON THIS EVENING AS A COLD FRONT MOVED THROUGH THE AREA. HOWEVER THEY WILL BECOME SOMEWHAT STRONGER OVERNIGHT AS A SURFACE TROUGH MOVES INLAND. HIGH PRESSURE BUILDING FROM THE SOUTH WILL PROLONG THE WINDY CONDITIONS TUESDAY MORNING. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 35 MPH OR GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$ MCDONNAL
2 follow-up statements
000 WWUS76 KSEW 111119 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 419 AM PDT TUE MAR 11 2008 WAZ001-503-506>511-514-515-111900- /O.CON.KSEW.WI.Y.0008.000000T0000Z-080311T1900Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 419 AM PDT TUE MAR 11 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY... A WIND ADVISORY REMAINS IN EFFECT UNTIL NOON PDT TODAY. A VIGOROUS SURFACE TROUGH WILL PRODUCE WINDY CONDITIONS IN THE WESTERN WASHINGTON INTERIOR LOWLANDS THIS MORNING. SUSTAINED WINDS WILL LOCALLY REACH 30 MPH WITH SOME GUSTS AS HIGH AS 45 MPH. A WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS OF 30 TO 35 MPH OR GUSTS OF 45 TO 55 MPH ARE LIKELY. WINDS THIS STRONG CAN SNAP SMALL TREE BRANCHES...TOPPLE SMALL OR SHALLOW-ROOTED TREES...AND CAUSE LOCAL POWER OUTAGES. MOTORISTS...ESPECIALLY THOSE WITH HIGH PROFILE VEHICLES...SHOULD ALSO BE ALERT FOR SUDDEN...STRONG CROSS WINDS. $$
000 WWUS76 KSEW 111848 NPWSEW URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 1148 AM PDT TUE MAR 11 2008 WAZ001-503-506>511-514-515-112000- /O.EXP.KSEW.WI.Y.0008.000000T0000Z-080311T1900Z/ SAN JUAN COUNTY-WESTERN WHATCOM COUNTY-WESTERN SKAGIT COUNTY- EVERETT AND VICINITY-SEATTLE/BREMERTON AREA-TACOMA AREA- ADMIRALTY INLET AREA-HOOD CANAL AREA- EASTERN STRAIT OF JUAN DE FUCA-WESTERN STRAIT OF JUAN DE FUCA- 1148 AM PDT TUE MAR 11 2008 ...WIND ADVISORY WILL EXPIRE AT NOON PDT TODAY... THE WIND ADVISORY WILL ALLOWED TO EXPIRE AS SCHEDULED AT NOON THIS AFTERNOON. BREEZY CONDITIONS WILL CONTINUE THROUGH THE AFTERNOON BEFORE EASING THIS EVENING AND THEN BECOMING LIGHT OVERNIGHT. HOWEVER...WIND SPEEDS THIS AFTERNOON WILL NOT BE HIGH ENOUGH TO MEET WIND ADVISORY CRITERIA WHICH IS 30 TO 39 MPH SUSTAINED WINDS AND/OR GUSTS BETWEEN 45 AND 57 MPH. $$ CERNIGLIA WWW.WEATHER.GOV/SEATTLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this wind advisory went out at Mar 10, 9:30 PM PDT, 3 minutes earlier.
Area forecast discussion, Mar 10, 9:30 PM PDT, 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SEATTLE WA 930 PM PDT MON MAR 10 2008 .SYNOPSIS...A FRONT OVER THE CASCADES WILL MOVE EAST OF THE AREA TONIGHT...BUT A TROUGH WILL FOLLOW THE FRONT AND PRODUCE SHOWERS AND WINDY CONDITIONS IN WESTERN WASHINGTON TONIGHT AND TUESDAY. THERE WILL BE FRESH SNOW IN THE MOUNTAINS AS THE SNOW LEVEL FALLS TO 2500 FEET. AFTER A BRIEF DRY SPELL ON WEDNESDAY...COOL AND SHOWERY WEATHER WILL SETTLE OVER THE AREA THURSDAY THROUGH SATURDAY. && .SHORT TERM...A COLD FRONT REACHED THE COAST AROUND 5 PM...CROSSED THE PUGET SOUND REGION AROUND 7 PM...AND IS NOW MAKING ITS WAY INTO THE CASCADES. THE SOLID AREA OF PRECIPITATION THAT ACCOMPANIED THE FRONT HAS GIVEN WAY TO SHOWERS IN ITS WAKE...AND MANY AREAS WILL SEE A SEVERAL HOUR BREAK IN RAINFALL BEFORE AN APPROACHING SURFACE TROUGH MOVES INTO THE AREA LATER TONIGHT. THE MAIN LOW CENTER WAS LOCATED NEAR 51N/131W AT 8 PM AND TRACKING NORTHEAST BETWEEN VANCOUVER ISLAND AND THE QUEEN CHARLOTTES. A SURFACE TROUGH OR BENT-BACK OCCLUSION EXTENDS SOUTHEAST FROM THE LOW CENTER INTO THE OFFSHORE WATERS. AS THIS FEATURE SWINGS THROUGH WRN WA LATE TONIGHT IT WILL BRING HEAVIER SHOWERS AND CAUSE THE WINDS TO RISE FURTHER. THE MODELS ARE FORECASTING FAIRLY IMPRESSIVE PRESSURE GRADIENTS ACROSS THE AREA WITH THE TROUGH AND AS HIGH PRESSURE BUILDS FROM THE SOUTH TUE MORNING. I WILL ISSUE A WIND ADVISORY FOR SOME OF THE INTERIOR ZONES TO HIGHLIGHT THE WINDY CONDITIONS... THOUGH WE WILL MARGINALLY MEET THE CRITERIA. THE SNOW LEVEL WILL FALL TONIGHT AS A COLDER AIR MASS MOVES INTO WRN WA BEHIND THE FRONT...DROPPING TO 2500 FT OR EVEN 2000 FT FOR TUE AND TUE NIGHT. THE SNOW ADVISORY FOR THE CASCADES LOOKS GOOD FOR THIS PERIOD AS THERE WILL BE PLENTY OF PRECIPITATION WITH THE SURFACE TROUGH...AND WESTERLY FLOW BEHIND IT WILL PROLONG SNOWFALL INTO TUE EVENING. A PUGET SOUND CONVERGENCE ZONE WILL ALMOST CERTAINLY DEVELOP ON TUE ...AND MUCH OF THE SHOWER ACTIVITY OVER THE WRN WA INTERIOR LOWLANDS WILL BE FOCUSED THERE. BY TUE EVENING THE SHOWERS WILL REALLY BE WANING...AND PROBABLY LIMITED TO THE WEST SLOPES OF THE CASCADES AND THE DYING CONVERGENCE ZONE. A WEAK UPPER RIDGE WILL PROGRESS TO THE COAST WED AFTERNOON...AND THE FORECAST FOR A DRY DAY ON WED STILL LOOKS GOOD. AS THE RIDGE SHIFTS QUICKLY EAST OF THE CASCADES WED NIGHT...WRN WA WILL START TO COME UNDER THE INFLUENCE OF A DEEP UPPER LOW MOVING EAST JUST SOUTH OF 50N. THE FIRST WEAK FRONTAL BAND ASSOCIATED WITH THE UPPER LOW WILL BRING FRESH PRECIPITATION TO THE FORECAST AREA WED NIGHT AND THU. MCDONNAL .LONG TERM...THE EXTENDED MODELS REMAIN IN GENERAL AGREEMENT WITH A DEEP UPPER LEVEL TROUGH TAKING UP RESIDENCE ALONG THE WEST COAST. THIS SCENARIO HAS BEEN ADVERTISED SINCE LATE LAST WEEK AND NO REASON TO DOUBT IT. THIS WILL BEGIN TO SPREAD PRECIPITATION ONSHORE WEDNESDAY NIGHT WITH THE THREAT OF PRECIPITATION HANGING IN THROUGH SATURDAY. WONT BE A CONSTANT RAIN...BUT WITH AN UPPER LOW PASSING ACROSS THE AREA YOU CAN EXPECT TO GET WET AT ANY POINT IN TIME AND TRYING TO PUT ANY SORT OF TIMING TO THE PRECIPITATION UNDER THIS SCENARIO IS A FOOLS GAME. WITH THIS UPPER LOW WILL COME A RATHER COOL AIR MASS WITH SNOW LEVELS RANGING BETWEEN 2000 AND 3000 FEET FOR THE ENTIRE PERIOD SO ADDITIONAL SNOW IN THE MOUNTAINS IS EXPECTED. IF THE CURRENT TREND CONTINUES...THE UPPER LOW MAY MOVE OFF TO THE SOUTHEAST QUICK ENOUGH TO SQUEAK OUT A DRY SUNDAY. CERNIGLIA && .AVIATION...SCATTERED SHOWERS AND INCREASINGLY BLUSTERY CONDITIONS THROUGH TUESDAY MORNING. THE AIR MASS WILL DESTABILIZE THROUGH TUESDAY AND ALTHOUGH THERE ARE AREAS OF RATHER LOW STRATUS IN PLACES TONIGHT AFTER DAYBREAK I THINK TYPICAL CONDITIONS WILL BE SCT-BKN025 WITH LCL SHOWERS...AND WINDY ON TUE. 19 .KSEA...BLUSTERY SOUTHWEST WIND INCREASING OVERNIGHT. SHOWERS WILL BE SCATTERED AND HAVE TO COVER THEN WITH TEMPO GROUPS. THE POOL OF COLD AIR ALOFT OFFSHORE IS NOT IMPRESSIVE AND I THINK THE CHANCE OF A THUNDERSTORM ON TUESDAY WILL BE NEGLIGIBLE. WIND IS THE MAIN THING. 19 && .MARINE...GALE WARNING ALL WATERS LOOKS GREAT AND NOT EXPECTING TO MAKE ANY SIGNIFICANT CHANGES TO THE MARINE PACKAGE. THE MM5NAM IS IN AND SHOWS +8MB PDX-BLI AT 15Z TUE WHICH IS NOT SPECTACULAR BUT WILL CERTAINLY BE ENOUGH FOR A TYPICAL WINDY DAY IN MARCH. THE HIGH SURF ADVISORY FOR THE COAST ON TUESDAY LOOKS VERY GOOD...SEAS ARE STILL ONLY 10 FEET AT THE MOMENT BUT WILL BUILD RAPIDLY. THERE IS A LARGE AREA OF WESTERLY GALES OFFSHORE IN THE VIGOROUS TROF/DISSIPATING BENT BACK OCCLUSION AND BUOY 5 SHOWS AT 8PM SEAS 31 FEET AT 15 SECONDS (POSSIBLY HAVING PEAKED AT 33 FEET THIS EVENING). 19 && .SEW WATCHES/WARNINGS/ADVISORIES... .GALE WARNING ALL WATERS. .SMALL CRAFT ADVISORY GRAYS HARBOR FOR ROUGH BAR CONDITIONS. .HIGH SURF ADVISORY COAST. .WIND ADVISORY FOR PUGET SOUND AREA...NORTH INTERIOR...AND STRAIT OF JUAN DE FUCA ZONES. WEATHER.GOV/SEATTLE
Nearby
Wind Advisories in Washington, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.